MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23813
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations "during deployment of the stent, they attempted to reposition the stent and the stent ended up shredding into multiple pieces that were left behind in the biliary duct.After that, they had to retrieve the pieces.They used biopsy forceps, a snare and an extraction balloon.They were able to get all of the pieces out.They ended up placing a boston scientific wall flex uncovered biliary stent to successfully complete the procedure".
 
Additional Manufacturer Narrative
Pma/510(k) # = k163018.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: the zilbs-635-8-10 device of lot number c1484442 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 15 november 2018.The stent was returned in three pieces and the wire guide was stuck inside the delivery system.Document review: prior to distribution all zilbs-635-8-10 devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures.A review of the relevant manufacturing records for zilbs-635-8-10 of lot number c1484442 did not reveal any discrepancies that could have contributed to this complaint.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is evidence or no evidence to suggest that there are any manufacturing issues associated with lot number c1484442.Ifu review it may be no:ted that the instructions for use states the following: ¿these metal biliary stents are not intended to be repositioned or removed after deployment in the bile duct.In case of accidental deployment or improper placement (immediately following deployment), leave the stent in place.¿ root cause review: a definitive root cause of user re-positions the stent after deployment had commenced was identified from the information provided and during the laboratory evaluation.It was confirmed that the physician repositioned the stent after deployment had commenced causing the stent to fracture into multiple pieces.Summary: complaint is confirmed as the failure was verified in the laboratory.The stent was returned in multiple pieces and was damaged.According to the initial reporter, the pieces of shredded stent had to be retrieved from the patient using a biopsy forceps, a snare and an extraction balloon.All of the pieces were retrieved and a boston scientific wall flex uncovered biliary stent was used to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "during deployment of the stent, they attempted to reposition the stent and the stent ended up shredding into multiple pieces that were left behind in the biliary duct.After that, they had to retrieve the pieces.They used biopsy forceps, a snare and an extraction balloon.They were able to get all of the pieces out.They ended up placing a boston scientific wall flex uncovered biliary stent to successfully complete the procedure.".

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8068453
Report Number3001845648-2018-00529
Device Sequence Number14023284
Product Code FGE
UDI-Device Identifier10827002238135
UDI-Public(01)10827002238135(17)210515(10)C1484442
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2021
Device Model NumberG23813
Device Catalogue NumberZILBS-635-8-10
Device Lot NumberC1484442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;